[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.197.124.106. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
October 1995

Neutrophilic Dermatoses During Granulocytopenia

Arch Dermatol. 1995;131(10):1141-1145. doi:10.1001/archderm.1995.01690220047009
Abstract

Background and Design:  Noninfectious cutaneous neutrophilic lesions can occur during granulocytopenia, but their mechanism remains unknown. We undertook a retrospective study of the neutrophilic dermatoses that developed during granulocytopenia induced by chemotherapy for acute myelogenous leukemia.

Results:  Seven men and one woman were included (2.6% of treated cases of acute myelogenous leukemia); half had acute myelogenous leukemia subtypes 4 and 5. The male-to-female ratio was 7:1. Neutrophilic eccrine hidradenitis was diagnosed in five cases, Sweet's syndrome in two cases, and difficult-to-classify neutrophilic dermatoses in one case. Cutaneous lesions appeared 12.5 days after the start of chemotherapy, and the mean leukocyte count was 0.426× 109/L. Three patients needed corticosteroids systemically.

Conclusion:  Neutrophilic dermatoses during chemotherapy-induced granulocytopenia seem to occur more frequently in men with acute myelogenous leukemia subtypes 4 and 5.(Arch Dermatol. 1995;131:1141-1145)

×